Alert archive / Florida / Gale Watches in 2016
Gale Watch 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this gale watch at Jan 21, 2016, 3:47 PM EST. It took effect at Jan 22, 2016, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 3:47 PM EST (20:47 UTC)
- In effect from
- Jan 22, 2016, 4:00 PM EST
- Expired
- Jan 21, 2016, 7:40 PM EST
- In force
- Issued by
- NWS Tampa Bay, FL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this gale watch went out at Jan 21, 3:47 PM EST, 0 minutes earlier.
Area forecast discussion, Jan 21, 3:47 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
347 PM EST THU JAN 21 2016
...SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY...
...SIGNIFICANT BEACH EROSION POSSIBLE FRIDAY NIGHT AND SATURDAY...
...GALE WATCH FRIDAY AFTERNOON THROUGH SATURDAY...
...HIGH SURF AND DANGEROUS RIP CURRENTS FRIDAY AND SATURDAY...
...MINOR COASTAL FLOODING POSSIBLE FRIDAY...
.SHORT TERM (TONIGHT-FRIDAY)...
PERIOD WILL BEGIN WITH A HIGH AMPLITUDE U/L PATTERN ACROSS NORTH
AMERICA WITH A L/W TROUGH OVER THE EASTERN PACIFIC...A SHARP RIDGE
OVER THE INTERMOUNTAIN WEST AND CANADIAN ROCKIES...INTO A DEEP
TROUGH OVER THE CENTRAL CONUS. A STRONG S/W DISTURBANCE WILL DIG
ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT CLOSING OFF OVER THE
TENNESSEE VALLEY ON FRIDAY.
AT THE SURFACE...AN AREA OF LOW PRESSURE ASSOCIATED WITH THE STRONG
S/W WILL PUSH ACROSS THE LOWER MISSISSIPPI VALLEY TONIGHT WITH AN
ASSOCIATED COLD FRONT PUSHING RAPIDLY ACROSS THE CENTRAL/EASTERN
GULF OF MEXICO. A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL
DEVELOP OVER THE CENTRAL GULF OF MEXICO AHEAD OF THE COLD FRONT
AND WILL APPROACH THE WEST COAST OF FLORIDA FRIDAY
MORNING...PUSHING ACROSS THE FORECAST AREA DURING THE MORNING AND
EARLY AFTERNOON HOURS.
THE BEST U/L DYNAMICS WILL BE LOCATED OVER THE SOUTHEAST U.S. AND
NORTH FLORIDA...HOWEVER STRONG U/L DYNAMICS WILL EXTEND OVER THE
FORECAST AREA WHICH WILL CREATE A SLIGHT RISK FOR SEVERE
THUNDERSTORMS FRIDAY MORNING THROUGH EARLY/MID AFTERNOON OVER WEST
CENTRAL FLORIDA. ENTRANCE REGION OF A 40 TO 45 KNOT L/L JET WILL
BE LOCATED OVER THE NATURE COAST FRIDAY MORNING...ALONG WITH
HELICITY VALUES OF 150-250...AND WEAK CAPE OF LESS THAN 500 J/KG.
ENVIRONMENT OVERALL WILL BE MARGINALLY LOW CAPE/HIGH SHEAR WITH
SHERB VALUES APPROACHING 1 WHICH IS INDICATIVE OF A THREAT FOR
SEVERE THUNDERSTORMS. BOUNDARY LAYER WINDS WILL VEER SOUTH AND
SOUTHWEST AS THE LINE OF STORMS APPROACH THE REGION. AS WINDS
BECOME INCREASINGLY UNIDIRECTIONAL WITH HEIGHT...THIS WILL
DECREASE THE THREAT FOR TORNADOES. HOWEVER AN ISOLATED TORNADO
REMAINS POSSIBLE ESPECIALLY DURING THE MORNING HOURS WHEN THE
GREATEST HELICITY WILL BE OVER THE AREA. THE MAIN THREAT WILL BE
DAMAGING STRAIGHT LINE WINDS DUE TO THE STRONG WINDS JUST ABOVE
THE SURFACE AND OVERALL SPEED MOMENTUM BEING PUSHED TO THE SURFACE
DUE TO RAPID STORM MOVEMENT.
SURFACE WINDS WILL SHIFT TO THE WEST AND WILL BECOME STRONG AND
GUSTY BEHIND THE FRONT LATE FRIDAY...ESPECIALLY OVER THE COASTAL
WATERS. AS THE SURFACE LOW REDEVELOPS ALONG THE CAROLINA COAST LATE
IN THE DAY...THE GRADIENT WILL TIGHTEN OVER THE FORECAST AREA WITH
LONG DURATION WEST WINDS DEVELOPING OVER THE WATERS WITH FREQUENT
GUSTS TO GALE FORCE. THE LONG FETCH STRONG WESTERLY FLOW WILL ALLOW
SEAS TO RAPIDLY BUILD TO 13 TO 18 FEET WITH VERY HIGH SURF
DEVELOPING ALONG THE COAST. TIDES ARE EXPECTED TO RUN BETWEEN 1 TO
2 FEET ABOVE ASTRONOMICAL VALUES WHICH WILL LIKELY CREATE MINOR
COASTAL FLOODING. THERE IS THE LIKELIHOOD OF HIGH POUNDING SURF
WHICH COULD CAUSE SIGNIFICANT BEACH EROSION FRIDAY NIGHT AND
SATURDAY. STRONG RIP CURRENTS WILL ALSO DEVELOP ALONG THE COAST
FRIDAY AND PERSIST THROUGH SATURDAY NIGHT...POSSIBLY INTO SUNDAY.
.MID TERM/LONG TERM (FRIDAY NIGHT-THURSDAY)...
MID LEVEL TROUGH/SURFACE LOW WILL BE MOVING NORTHEAST OUT INTO THE
ATLANTIC OCEAN OVER THE WEEKEND WHILE SURFACE HIGH PRESSURE BUILDS
IN FROM THE MISSISSIPPI VALLEY. THE REGION REMAINS UNDER THE
INFLUENCE OF THE TROUGH FOR FRIDAY NIGHT INTO SATURDAY WITH BRISK
WEST TO NORTHWEST FLOW AND DECENT COLD ADVECTION OVER THE RELATIVELY
WARM GULF WATERS LEADING TO ABUNDANT CUMULUS/STRATOCUMULUS SPREADING
ACROSS THE AREA ALONG WITH SOME LIGHT SHOWERS/SPRINKLES...ESPECIALLY
NEAR THE COAST. IT WILL BE WINDY AND RATHER CHILLY FRIDAY NIGHT AND
SATURDAY WITH TEMPERATURES DROPPING INTO THE 40S AND 50S FRIDAY
NIGHT AND THEN ONLY CLIMBING INTO THE UPPER 40S FAR NORTH TO MID 60S
SOUTH DURING SATURDAY. THE PROLONGED PERIOD OF ONSHORE WINDS WILL
LEAD TO HIGH SURF AND A HIGH RISK OF RIP CURRENTS.
SATURDAY NIGHT INTO TUESDAY SOME MID LEVEL RIDGING WILL DEVELOP OVER
FLORIDA AS THE NEXT TROUGH DEVELOPS OVER THE CENTRAL STATES. THE
RATHER COLD DRY AIRMASS WILL REMAIN ACROSS THE REGION INTO EARLY
MONDAY WITH THE THREAT FOR FREEZING TEMPERATURES SUNDAY MORNING AND
MONDAY MORNING ACROSS PORTIONS OF THE NATURE COAST. DURING MONDAY
AND TUESDAY THE MODERATING TREND WILL GET UNDERWAY AS THE SURFACE
HIGH MOVES OUT INTO THE ATLANTIC AND A LOW LEVEL EAST TO SOUTHEAST
FLOW SETS UP. BY MIDWEEK THE NEXT TROUGH WILL BE DEEPENING AND
MOVING ACROSS THE EASTERN U.S....BUT INDICATIONS ARE THAT IT WILL
BECOME POSITIVELY TILTED AND THEREFORE SHOULD POSE LESS OF A THREAT
FOR SEVERE WEATHER. WILL HAVE TO WAIT AND SEE THOUGH HOW THIS
EVOLVES OVER THE NEXT FEW DAYS AS MODEL TIMING AND LOCATION OF THE
MANY FEATURES ARE SOMEWHAT DIFFERENT. EITHER WAY THOUGH WE SHOULD
SEE A CHANCE FOR SOME MORE SHOWERS AND A FEW THUNDERSTORMS WEDNESDAY
INTO THURSDAY.
&&
.AVIATION...
PREDOMINATE VFR CIGS TONIGHT AOA 100 AT ALL TERMINALS. LCL MVFR
CIGS DEVELOPING LATE TONIGHT ALONG WITH SCT SHOWERS AROUND OR
SHORTLY AFTER SUNRISE WITH MVFR CIGS/VSBYS. LINE OF SHOWERS AND
THUNDERSTORMS WILL PUSH ACROSS THE AREA FRIDAY MORNING/EARLY
AFTERNOON WITH LCL IFR CIGS/VSBYS. ISOLD SVR THUNDERSTORMS ALSO
POSSIBLE VCNTY ALL TERMINALS.
&&
.MARINE...
LINE OF STRONG THUNDERSTORMS WILL PUSH ACROSS THE WATERS LATE
TONIGHT WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE WHICH COULD
PRODUCE WIND GUSTS GREATER THAN 50 KNOTS. A FEW WATERSPOUTS ARE
ALSO POSSIBLE. INCREASING WEST WINDS FRIDAY AND FRIDAY NIGHT IN
THE WAKE OF THE SQUALL LINE WITH GUSTS TO GALE FORCE LIKELY FRIDAY
NIGHT AND SATURDAY. VERY DANGEROUS SEAS DEVELOPING BUILDING TO 10
TO 15 FEET NEAR SHORE...12 TO 16 FEET OFFSHORE. WINDS WILL SUBSIDE
SATURDAY NIGHT AND SUNDAY...HOWEVER IT WILL TAKE TIME FOR THE
LARGE SEAS OVER THE WATERS TO SUBSIDE...WITH SCA FOR HAZARDOUS
SEAS POSSIBLE ON THE TAIL END OF THE EVENT AS WINDS DROP BELOW 20
KNOTS.
&&
.FIRE WEATHER...
NO FIRE WEATHER HAZARDS EXPECTED DURING THE NEXT COUPLE OF DAYS
AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS EACH
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 60 70 51 56 / 10 90 30 30
FMY 61 73 57 64 / 20 90 20 20
GIF 59 71 50 58 / 0 90 20 10
SRQ 61 69 55 60 / 10 90 30 30
BKV 56 69 48 53 / 0 90 30 30
SPG 62 70 53 58 / 10 90 30 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...GALE WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON FOR COASTAL WATERS FROM BONITA BEACH TO
ENGLEWOOD FL OUT 20 NM-COASTAL WATERS FROM ENGLEWOOD
TO TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO
60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL
OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 4 AM TO 4 PM EST FRIDAY FOR
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.
&&
SHORT TERM/AVIATION/FIRE WEATHER...13/OGLESBY
LONG TERM...69/CLOSE
MARINE...13/OGLESBY
DECISION SUPPORT...69/CLOSEHazardous weather outlook, Jan 21, 5:42 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 542 AM EST THU JAN 21 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-221045- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 542 AM EST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... THUNDERSTORMS ARE EXPECTED TO TRACK ACROSS THE AREA FRIDAY... MAINLY IN THE MORNING AND AFTERNOON. SOME OF THE STORMS ARE LIKELY TO BE STRONG WITH FREQUENT LIGHTING AND GUSTY WINDS. HOWEVER...THE OVERALL THREAT FOR SEVERE WEATHER CURRENTLY APPEARS LOW. ...HIGH WIND IMPACT... STRONG AND GUSTY WINDS MAY REQUIRE A LAKE WIND ADVISORY FROM FRIDAY INTO SATURDAY. ...EXCESSIVE COLD IMPACT... A MUCH COLDER AIR MASS WILL BEGIN TO SPREAD ACROSS THE AREA BEGINNING FRIDAY NIGHT AND THROUGH MUCH OF THE WEEKEND. FREEZING TEMPERATURES WILL BE POSSIBLE LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING FOR PARTS OF THE NATURE COAST. A WIND CHILL ADVISORY MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING FOR NORTHERN AND CENTRAL COUNTIES. ...RIP CURRENT IMPACT... STRONG ONSHORE FLOW STARTS FRIDAY NIGHT AND CONTINUES INTO SATURDAY...WITH A HIGH SURF THREAT AND AN INCREASED RISK OF STRONG AND FREQUENT RIP CURRENTS. THE HIGH SURF AND RIP CURRENTS MAY LAST INTO SUNDAY. ...MARINE IMPACTS... WINDS AND SEAS ARE EXPECTED TO REACH HIGH END ADVISORY LEVELS... WITH GUSTS TO GALE FORCE LIKELY...LATE FRIDAY AND REMAIN THERE INTO AT LEAST SATURDAY. THESE WINDS AND SEAS WILL CREATE VERY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RUDE
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 10:38 AM EST | River Flood Warning | TBW | Sarasota | 32 hr |
| Jan 21, 3:47 PM EST | Small Craft Advisory | TBW | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.